Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Non epileptic seizure, sleepy after medication - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Epilepsy
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
Doctor :   Hi
User :   Hello
Doctor :   please proceed with your query
User :   Doctor I have a problem of Non-epileptic Seizure
Doctor :   ok
User :   The Symptom is I will be silent without shaking of hands or legs
Doctor :   ok
Doctor :   May i know your age ?
Doctor :   Please confirm your gender.
User :   27 years / MAle
Doctor :   ok
User :   Presently my medication is Tegrital CR 600 + 400 mg per day & Clobazam 15 mg per day
Doctor :   Arun since how many days you are having this problem ?
Doctor :   How frequent it happens ?
User :   8 years, for first 3-4 years 1 episode in 3 months but presently its increased to once in a month
Doctor :   ok
User :   I have a little stress in mind about the work (not only offical), couldnot have a proper sleep by thinking sth
Doctor :   ok
User :   The doctor whom I consulted had adviced me to do Meitation or Yoga for mental peace.
Doctor :   ok
User :   Meditation
User :   Advice from yourside relating this problem
Doctor :   Did you have any injury 8 years back ?
User :   No
Doctor :   ok
User :   The one disadvantage in my situation if I shake my hands the people surrounding me can recognize that I am ill
Doctor :   Can you describe me the Seizure in your case
User :   but in my case " Just I am Mentally absent, but doing some work - makes others feel that I am Ok"
Doctor :   These sound like Absent seizures
Doctor :   where you would be just staring at
User :   Only few friends & colleagues can know me if am silent for more than 2-3 minutes
User :   sometimes friends say I was starring at them.
Doctor :   yeah
Doctor :   This sounds like Absent seizures
User :   How to treat or overcome this problem?
Doctor :   Use of medication is the best for prolonged time
Doctor :   Was an EEG done
User :   Yes, since I was normal during EEG. There were no remarks.
User :   Is Tegrital the best medicine?
Doctor :   Ethosuximide is the best medicines as per the FDA regulation
Doctor :   if it is diagnosed to be Absent Seizures
Doctor :   Are you seeing a Neurologist / Epilepsologist
User :   Yes, I am consulting a Neurologist.
Doctor :   Ok Can you confirm the diagnosis made by him?
Doctor :   Do you ahve the prescription
User :   He asked me about the sleep i had the before night, sometimes I didn't have a proper sleep & Missed medication - only 1 or 2 times last year.
Doctor :   That is Ok
Doctor :   YOu should not miss any medications
User :   Prescription started with Tegrital 200 mg/day but increased to 1000 mg/day, after each epidode he asked me to add 100mg in these 8 yrs
Doctor :   So what is the frequency now
Doctor :   Has it come down?
Doctor :   how frequent in a month?
User :   Yes, once in two months. Presently the main Problem is after consuming Carbamazepine I feel too sleepy while doing my work ( even after having proper sleep).
Doctor :   I think you should consider taking a second opinion from another doctor?
User :   Colleagues consider me I am not active in my work.
Doctor :   Specially an Epilepsologist
User :   Ok, Doctor. Can I have your eMail ID? Can you suggest me an Epilepsologist in South India.
Doctor :   We can help you
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor